Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

October 19, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Oct 19, 2012, 7:09 PM EDT for Broward County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2012, 7:09 PM EDT (23:09 UTC)
Expired
Oct 19, 2012, 7:45 PM EDT
In force
36 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2733 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2733 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWUS82 KMFL 192309
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
709 PM EDT FRI OCT 19 2012

FLZ071-192345-
INLAND BROWARD COUNTY FL 
709 PM EDT FRI OCT 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RURAL NORTHWESTERN
BROWARD COUNTY...FOR FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 
55 MPH...AND PENNY-SIZED HAIL...

* UNTIL 745 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  OKEECHOBEE ROAD NORTH OF INTERSTATE 75...

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2616 8044 2620 8087 2634 8076 2633 8041
TIME...MOT...LOC 2309Z 278DEG 11KT 2628 8064

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 4:48 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 19, 4:48 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT FRI OCT 19 2012

.UPDATE...
QUICK UPDATED TO LOWER THE POPS OVER MOST OF THE CWA FOR REST OF
THIS AFTERNOON INTO EARLY THIS EVENING...EXCEPT FOR NORTHEAST
AREAS OF THE CWA WHERE THIS AREA HAS NOT BEEN WORK OVER YET. THE
OTHER CHANGE IS TO REMOVE THE POPS FROM THE ZONES FOR THE
OVERNIGHT HOURS TONIGHT.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 259 PM EDT FRI OCT 19 2012/

DISCUSSION...

SO FAR THE THIS AFTERNOON THE CONVECTION HAS BECOME MAINLY
ESTABLISHED ACROSS THE MIAMI DADE METRO AREAS AND ACROSS BISCAYNE
BAY AND MIAMI BEACH WITH NUMEROUS SHOWERS AND THUNDERSTORMS AND
HEAVY RAINFALL ACROSS THESE AREAS. REGIONAL WIND OBSERVATIONS AND
RECENT SATELLITE IMAGERY INDICATE THAT A WEAK EAST COAST SEA
BREEZE HAS BECOME ESTABLISHED WITH SURFACE CONVERGENCE LIKELY
OCCURRING AND CONVECTION ACROSS THE BROWARD AND PALM BEACH COUNTIES
METRO AREAS LIKELY BEGINNING LATER THIS AFTERNOON.

A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD INTO CENTRAL FLORIDA
WITH THE LATEST GUIDANCE SUGGESTING THAT IT WILL APPROACH LAKE
OKEECHOBEE AROUND 12Z ON SATURDAY AND THEN PASS ACROSS THE REGION
ON SATURDAY AND THEN EXIT THE REGION AND INTO THE FLORIDA STRAITS
EARLY SUNDAY MORNING.

FOR THIS EVENING A CHANCE OF SHOWERS AND THUNDERSTORMS COULD
LINGER ACROSS THE EASTERN THIRD OF THE PENINSULA AND THE ATLANTIC
WATERS WITH GRADUAL CLEARING OVER NIGHT. DURING THE EARLY MORNING
HOURS ON SATURDAY CONDITIONS MAY BE FAVORABLE TO HAVE PATCHY FOG
ACROSS MUCH OF THE INTERIOR PENINSULA WITH ISOLATED AREAS OF DENSE
FOG POSSIBLE. ON SATURDAY AS THE FRONT BECOMES DIFFUSE ACROSS THE
REGION THERE IS A SLIGHT CHANCE OF SHOWERS...MAINLY EXPECTED
ACROSS THE EASTERN HALF OF THE PENINSULA AND ATLANTIC WATERS. BY
SUNDAY A DRIER AND COOLER AIR MASS IS FORECAST TO BUILD IN BEHIND
THE FRONT. AS NORTHERLY WINDS BUILD INTO THE REGION LATE SATURDAY
INTO SUNDAY THE REGIONAL TEMPERATURES WILL DROP WITH LOWS SATURDAY
NIGHT FORECAST TO RANGE FROM THE UPPER 50S WEST OF THE LAKE TO
NEAR THE MID 6OS IN THE NAPLES METRO AREA TO THE UPPER 60S TO THE
LOWER 70S POSSIBLE FOR THE EAST COAST METRO AREAS.

MARINE...

A LIGHT WESTERLY TO NORTHWESTERLY FLOW IS FORECAST ACROSS THE REGIONAL
WATERS TONIGHT WITH A MODERATE NORTHERLY FLOW BUILDING INTO THE
REGION ON SATURDAY AS A COLD FRONT APPROACHES AND THEN PASSES
ACROSS SOUTH FLORIDA SATURDAY AND INCREASING NORTHERLY FLOW INTO
SUNDAY AS THE FRONT IS FORECAST TO EXIT THE AREA AND INTO THE
FLORIDA STRAITS. MAINLY TRANQUIL SEAS ARE EXPECTED ACROSS THE
REGIONAL WATERS THROUGH SATURDAY WITH WINDS AND SEAS FORECAST TO
INCREASE INTO SUNDAY ALTHOUGH EXPECTED TO STAY WELL BELOW ADVISORY
LEVELS WITH A PRE-CAUTIONARY STATEMENT MAINLY FOR WINDS POSSIBLE FOR THE
REGIONAL WATERS.

FIRE WEATHER...

ON SUNDAY A DRIER AND STABLE AIR MASS IS FORECAST TO BUILD INTO
THE REGION BEHIND A COLD FRONT WITH MINIMUM RELATIVE HUMIDITIES
FORECAST TO BE NEAR CRITICAL VALUES IN THE NORTHWEST INTERIOR
WEST OF LAKE OKEECHOBEE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  86  69  84 / 20 20 10 -
FORT LAUDERDALE  74  85  71  84 / 20 20 10 10
MIAMI            74  86  71  84 / 10 20 10 10
NAPLES           72  85  65  86 / 10 10 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...57/DG
Hazardous weather outlook, Oct 19, 9:45 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EDT FRI OCT 19 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200400-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
945 AM EDT FRI OCT 19 2012

...FEW STRONG THUNDERSTORMS POSSIBLE EAST COAST THIS AFTERNOON...
...MINOR COASTAL FLOODING STILL POSSIBLE TODAY MAINLY SOUTHWEST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP
ACROSS THE EAST COAST METROPOLITAN AREAS WITH ISOLATED
THUNDERSTORMS ELSEWHERE. A FEW STRONG THUNDERSTORMS ARE POSSIBLE,
WITH THE PRIMARY IMPACT BEING STRONG WIND GUSTS TO AROUND 50 MPH
AND HEAVY RAINS.

WIND: STRONG WIND GUSTS OF AROUND 50 MPH WILL BE POSSIBLE SHOULD
STRONG THUNDERSTORMS DEVELOP ACROSS METRO PALM BEACH, BROWARD,
AND MIAMI-DADE COUNTIES THIS AFTERNOON.

FLOODING: ANY STORM MOVING ACROSS THE AREA TODAY IS EXPECTED TO DO
SO FROM THE SOUTHWEST AND WEST AROUND 5 TO 10 MPH. ALTHOUGH THE
ACTIVITY IS NOT EXPECTED TO BE WIDESPREAD ANY ONE STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND PONDING OF WATER IN
URBAN POOR DRAINAGE AREAS.

WATER LEVELS CONTINUE TO RUN BETWEEN HALF A FOOT TO A FOOT ABOVE
PREDICTED TIDE LEVELS ALONG THE SOUTHWEST FLORIDA COAST TODAY.
THIS COMBINED WITH ONSHORE FLOW COULD RESULT IN VERY MINOR COASTAL
FLOODING OF TRADITIONALLY FLOOD PRONE COASTAL AREAS PARTICULARLY
AROUND HIGH TIDE LATE THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SURFACE WINDS ACROSS THE ATLANTIC WATERS WILL INCREASE FROM THE
NORTHEAST BY LATE SUNDAY OR EARLY IN THE WEEK AND WITH THAT THE
RISK OF RIP CURRENTS WILL ONCE AGAIN RETURN FOR THE ATLANTIC
BEACHES WHICH WILL LIKELY PERSIST THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Local storm report, Oct 19, 3:07 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT FRI OCT 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLOOD            MIAMI BEACH             25.81N 80.13W
10/19/2012                   MIAMI-DADE         FL   EMERGENCY MNGR

            MIAMI BEACH EMERGENCY MANAGEMENT REPORTED MINOR STREET
            FLOODING NEAR THE INTERSECTION OF 18TH STREET AND PURDY
            AVENUE.

&&

ROSS
Special weather statement, Oct 19, 5:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
531 PM EDT FRI OCT 19 2012

FLZ067-071-192215-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
531 PM EDT FRI OCT 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RURAL NORTHWESTERN
BROWARD COUNTY...AND RURAL SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT
TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 615 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES SOUTH OF ROTENBERGER WILDLIFE
  MANAGEMENT AREA...AND MOVING EAST AT 10 MPH. ADDITIONAL STRONG
  THUNDERSTORMS WERE DEVELOPING ALONG OKEECHOBEE ROAD BETWEEN SOUTH
  BAY AND THE BROWARD AND PALM BEACH COUNTY LINE.

* THESE STORMS WILL AFFECT...
  ROTENBERGER WILDLIFE MANAGEMENT AREA...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2668 8062 2628 8043 2622 8086 2644 8087
TIME...MOT...LOC 2130Z 259DEG 8KT 2630 8083

GREGORIA
Special weather statement, Oct 19, 7:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
709 PM EDT FRI OCT 19 2012

FLZ071-192345-
INLAND BROWARD COUNTY FL
709 PM EDT FRI OCT 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RURAL NORTHWESTERN
BROWARD COUNTY...FOR FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...AND PENNY-SIZED HAIL...

* UNTIL 745 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES NORTH OF INTERSECTION ALLIGATOR ALLEY
  AND MIAMI CANAL...AND MOVING EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  OKEECHOBEE ROAD NORTH OF INTERSTATE 75...

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2616 8044 2620 8087 2634 8076 2633 8041
TIME...MOT...LOC 2309Z 278DEG 11KT 2628 8064

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:59 PM EDTSpecial Marine WarningMFL43 min
Oct 19, 1:04 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Oct 19, 2:09 PM EDTSpecial Marine WarningMFL66 min
Oct 19, 2:22 PM EDTAreal Flood AdvisoryMFLMiami-Dade47 min
Oct 19, 2:43 PM EDTSpecial Marine WarningMFL52 min
Oct 19, 5:31 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Oct 19, 7:55 PM EDTSpecial Marine WarningMFL65 min
Oct 19, 7:55 PM EDTSpecial Weather StatementMFLMartin35 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.